Doctors Lounge - Nephrology AnswersBack to Nephrology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/09/2017.
Forum Name: Miscellaneous Nephrology Topics
|Frank026 - Tue Aug 07, 2007 9:05 am||
I am a 32 year old male, weight 145 lbs. (lost 20 lbs. in over a year), height 6' 0" and have some concern about some tests I have had recently. My creatinine level has fluctuated between 1.2 and 1.3 mg/dl for the past 10 months - no baseline level before this to judge any increase. BUN has been pretty consistent around 12. Magnesium at 2.3 mg/dl (high normal). Have had an abdominal ultrasound with no abnormal findings, several urinalysis with no abnormal findings, but pretty consistent foam in my urine. My concern is the creatinine level compared to my weight and the fact that I am not very muscular and some fairly consistent back pain even after voiding. Urologist and Internal Medicine Physicians are not concerned, but I am. Thank you in advance for your time and help.
|Dr. Chan Lowe - Tue Aug 21, 2007 11:13 pm||
A normal creatinine is generally considered to be around 1. 1.2 and 1.3 are really very minimally elevated. I would not be particularly concerned about this.
The foamy urine can sometimes indicate protein in the urine. Protein should have showed up on the urinalysis.
There are several reasons that you may be having your back pain. My best advise for you is to continue to follow up with your doctor to discuss your symptoms. My experience has been that eventually the cause of these illnesses presents itself.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.